Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    39 yr old in menopause 10 yrs
    avatar
    Shaleh posted:
    New to the board, bear with me please

    I had a total/radical hysterectomy at age 29 for ovarian cancer, necro ovary & severe endometriosis. It's a long story.

    I've had a few Ddimer test (spelling) come back positive for blood clots but after all the scans, etc. .. no clots surfaced. During my last scare earlier this year, the Dr. removed me from all HRT until my Ddimer test was normal.

    He just started me back on HRT the past few weeks and while my night sweats and hot flashes have slowly gotten better, I've noticed that my mood is more grumpy than usual.

    How long before the HRT gets regulated? I am on estraidol pill 1mg 1x per day. Before I was on the patches and premarin, both made me gain weight.
    Reply
     
    avatar
    Anon_6061 responded:
    I bet that was pretty unpleasant having to go without HRT for all those months! From my experience and what I've learned about HRT, it can take some time for your body to make up that "deficit" from being without estrogen all those months.

    And it's possible the symptoms are the result of your body adjusting to taking estrogen again. Fluctuations can cause just as many symptoms as deficiency. These can be minimized by a slow ramp up in dosage when starting HRT. It seems like you should be pretty much past the fluctuations at three weeks.

    Also, different types (e.g., conjugated vs. micronized estradiol)) and delivery routes (e.g., oral vs. transdermal) work differently for individual women. If you had merely switched from one type of estrogen to another in a "dose equivalent" without a gap, three weeks would have been about sufficient to know if the new one was "right" for you. But having gone without for so long, it will likely take a bit longer. And it's possible that you'll need a higher dose (2mg is the highest dose tablet).


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website